Alert archive / Texas / Tornado Warnings in 2004

Tornado Warning 45, NWS Houston/Galveston, TX

June 27, 2004Brazos County, Burleson County, Texas

NWS Houston/Galveston, TX issued this tornado warning at Jun 27, 2004, 5:25 PM CDT for Brazos County, Burleson County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2004, 5:25 PM CDT (22:25 UTC)
Expired
Jun 27, 2004, 6:00 PM CDT
In force
35 min
Issued by
NWS Houston/Galveston, TX
Area
Counties, with a storm outline in the text

Counties Brazos County, TX, Burleson County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 10.4 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2004-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 152 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2004-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
152 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
468 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

286 
WFUS54 KHGX 272225
TORHOU
TXC041-051-272300-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
525 PM CDT SUN JUN 27 2004

THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A

* TORNADO WARNING FOR...
  BRAZOS COUNTY IN SOUTHEAST TEXAS
  BURLESON COUNTY IN SOUTHEAST TEXAS

* UNTIL 600 PM CDT

* AT 522 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO BETWEEN 
  WELLBORN AND SNOOK OR 10 MILES SOUTHWEST OF COLLEGE STATION...MOVING 
  NORTHEAST AT 30 MPH.

* LOCATIONS IN THE PATH OF THE TORNADO INCLUDE WELLBORN AND 
  COLLEGE STATION.

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3051 9642 3047 9636 3059 9617 3076 9630

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Jun 27, 2:40 PM CDT, 2 hours 45 minutes earlier.

Area forecast discussion, Jun 27, 2:40 PM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
240 PM CDT SUN JUN 27 2004

.DISCUSSION...
UPPER LEVEL LOW MOVING NORTHEAST AND SHOULD OUT OF TEXAS THIS
EVENING. HOWEVER...WEAK UPPER LEVEL TROUGH WILL PERSIST OVER THE LONE
STAR STATE AT LEAST THROUGH MONDAY. MEANWHILE...TRAILING ENERGY FROM
UPPER LOW PRODUCING STRONG CONVECTION WITH HEAVY RAINS OVER THE
CENTRAL PORTIONS OF CWFA THIS AFTERNOON. SINCE LAST NIGHT...
RADAR INDICATE THOSE AREAS MAINLY NORTH OF A COLUMBUS...PRAIRIE
VIEW...CONROE...LIVINGSTON...CORRIGAN LINE RECEIVING MOST RAINFALL
WITH SOME SECTIONS RECEIVING 6 TO 8 INCHES. TENTATIVELY...WE ARE
PLANNING TO ISSUE A FLOOD WATCH FOR TONIGHT FOR AREAS NORTH OF THE
AFOREMENTIONED LINE. LEFTOVER ENERGY FROM EXITING UPPER LOW MAY STILL
HELP IN THE DEVELOPMENT OF CONVECTION LATER TONIGHT OVER NORTHERN
ZONES. MESO-ETA INDICATE THIS MAY BE THE CASE AFTER MIDNIGHT. THIS
SHOULD NOT BE A PROBLEM FOR THE SOUTHERN ZONES EXCEPT FOR POSSIBLE
LOCALIZED HEAVY RAINS DURING THE EVENING. THE AIR MASS WILL REMAIN
SUFFICIENTLY MOIST AND UNSTABLE THE NEXT SEVERAL DAYS. BOTH GFS AND
ETA INDICATE PWATS REMAINING CLOSE TO 2 INCHES. GFS INDICATE UPPER
HIGH MOVING OVER NORTHWEST GULF LATE WEDNESDAY SHOVING MOISTURE RIDGE
AXIS WEST TO THE HILL COUNTRY AND MIDDLE RIO GRANDE PLAINS. UPPER
LEVEL SHEAR AXIS WILL EXTEND NORTH-SOUTH FROM DRT TO SPS BY THAT TIME
IF GFS IS CORRECT. TOWARDS END OF WEEKDAY...THIS UPPER LEVEL SHEAR
AXIS/WEAK UPPER TROUGH IS INDICATED TO MOVE WEST. THIS WILL RESULT IN
INCREASED CHANCES OF RAIN AGAIN.

#37/47

.HGX WATCHES/WARNINGS/ADVISORIES...
FFA REST OF THIS AFTERNOON FOR ALL OF SOUTHEAST TEXAS (HGX CWFA).
FFA FOR TONIGHT NORTH OF A COLUMBUS...CONROE...LIVINGSTON LINE.

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 73 87 73 87 73 / 60 50 30 40 30
HOUSTON(IAH)          74 87 74 88 75 / 40 50 30 40 30
GALVESTON (GLS)       76 85 76 86 76 / 30 40 30 40 30

&&
Hazardous weather outlook, Jun 27, 3:10 PM CDT, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
310 PM CDT SUN JUN 27 2004

TXZ163-164-176>179-195>200-210>214-226-227-235>238-281200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON-
GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-MONTGOMERY-
POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-WHARTON-
310 PM CDT SUN JUN 27 2004

...FLOOD WATCH IN EFFECT FOR NORTHERN HALF OF SOUTHEAST TEXAS
TONIGHT...

...SLIGHT CHANCE OF SEVERE THUNDERSTORMS ACROSS SOUTHERN HALF OF
SOUTHEAST TEXAS THIS EVENING...

.DAY ONE...TONIGHT.
SHOWERS AND THUNDERSTORMS WILL PERSIST INTO THE EVENING HOURS ACROSS
THE SOUTHERN HALF OF SOUTHEAST TEXAS. SOME OF THE STRONGER STORMS HAVE
TO POTENTIAL TO BECOME SEVERE WITH HAIL AND HIGH WINDS THE MAIN
THREAT. ISOLATED TORNADOES ARE NOT OUT OF THE QUESTION EITHER. WITH
THE LOSS OF DAYTIME HEATING...THESE STORMS SHOULD DIMINISH SHORTLY
AFTER SUNSET.

A FLOOD WATCH IS EFFECT TONIGHT FOR AREAS GENERALLY ALONG AND NORTH OF
A LINE FROM COLUMBUS TO CONROE TO LIVINGSTON. NORTHERN PORTIONS OF THE
REGION RECEIVED 2 TO 6 INCHES OF RAINFALL DURING THE PAST 18 HOURS...
WITH LOCALIZED 8 TO 10 INCH AMOUNTS ESTIMATED BY RADAR. THERE IS A
CHANCE ADDITIONAL SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE
SAME AREA AFTER MIDNIGHT AND TOWARD MORNING. SHOULD THIS OCCUR...ANY
HEAVY RAIN THAT DOES DEVELOP WILL QUICKLY RUNOFF AND CAUSE FLASH
FLOODING.

RIVER FLOODING IS ALSO ONGOING ACROSS PORTIONS OF SOUTHEAST TEXAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THE FLOOD THREAT WILL BE RE-EVALUATED OVERNIGHT AND THERE IS A
POSSIBILITY THE FLOOD WATCH WILL BE EXTENDED AND OR REPOSITIONED ON
MONDAY. REGARDLESS...LOCALLY HEAVY RAIN APPEARS TO BE A CONTINUED
THREAT INTO MID WEEK...ESPECIALLY DURING THE AFTERNOON AND EVENING
HOURS WHEN DAYTIME HEATING COMBINES WITH ABUNDANT MOISTURE TO PRODUCE
SHOWERS AND THUNDERSTORMS EACH DAY. RIVER FLOODING WILL CONTINUE TO
BE MONITORED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE THIS EVENING AND AGAIN ON MONDAY.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 9:04 PM CDTTornado WarningHGXAustin, Washington56 min
Jun 26, 9:07 PM CDTTornado WarningHGXAustin, Washington53 min
Jun 27, 6:33 AM CDTFlash Flood WarningHGXWashington3 hr
Jun 27, 6:53 AM CDTFlash Flood WarningHGXGrimes, Madison3 hr
Jun 27, 8:20 AM CDTFlash Flood WarningHGXHouston3 hr
Jun 27, 8:33 AM CDTFlash Flood WarningHGXMontgomery, Polk, San Jacinto, Trinity, Walker3 hr
Jun 27, 9:31 AM CDTFlash Flood WarningHGXGrimes, Madison, Washington119 min
Jun 27, 11:29 AM CDTFlash Flood WarningHGXGrimes, Madison, Washington3 hr
Jun 27, 1:20 PM CDTSevere Thunderstorm WarningHGXMontgomery55 min
Jun 27, 2:00 PM CDTTornado WarningHGXSan Jacinto30 min
Jun 27, 3:21 PM CDTSevere Thunderstorm WarningHGXLiberty39 min

Nearby

Tornado Warnings in Texas, 2004Every tornado warning in 2004Tornadoes in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.